oxycontin and percs
- 7 Oct 2007 by sparkey
I have not been here for awhile. Last time i posted on here i was put on Methadone for pain after being on percs with no relief. I was sweating so bad on the Methadone that i had to get off them. I felt like i was burning up. If i took a shower i would sweat right after and feel like i needed another one. I could not go to a store to shop as i had to leave to get fresh air. It was embarrassing the sweat dripping off me, not to mention uncomfortable. It was very obvious to people that my face was red and sweat dripping off my head. It helped the pain, but with that side effect.
My doctor took me off it last week and decided to put me on Oxycontin 40 mg 2 x's a day. This is a pain clinic. I started back to work last week 40 hours a week. I feel great, and have very little pain when i take these. I also have 4 perc's a day if needed. Now that is alot of meds. I am looking for disaster here soon. Just typing what i take sounds awful. I get 100 percs a month that are 10's, and get 64 oxycontins that are 40mg. The reason i am on this is because workers comp. as i hurt my arm/neck/hand and have recurring carpal tunnel and neuropathy that noone will do surgery on again. I know i will be on these for at least 2 yrs. as the workers comp. insurance said they would pay for them for that long. I never take more meds than what i am prescribed in a day. I hear people take 15 percs a day etc. I do not know how someone could take that many and live. Just with the 2 oxys i take a day i feel good and my husband can tell i am on my meds. He says i look tired.
What my question is: Why when i wake in the am do i feel like i was hit by a mack truck?? I feel like every part of my body is aching, and so beat. Like i said. I know it is alot of meds, but sometimes i do not even take what is prescribed for me in one day. I just want to know why i wake up feeling like i am sore all over and makes me want one in the am just by the way i feel. I think if i woke feeling good i would not need one. If anyone felt like this and has the reason why, other than the obvious with them meds who wouldn't? I just do not think what i am taking should make me feel like that in the am going by what is prescribed.
16 Oct 2007
You're putting things into your body that your body recognizes doesn't belong there. It's as simple as that. These meds help us to deal with our pain, diseases, conditions, whatever, but it's just part of it I guess. My opinion. I currently take 10 pills and when I wake up, it's like pretty miserable. Hehehe. So you're not alone. Makes you wonder what people did before the 20th, no, 19th century without drugs. Take care.
17 Oct 2007
It sounds like you're waking up with slight withdrawal symptoms, the OC wears off after about 8 hours, it's a dependency issue.
17 Oct 2007
Cats Meow is right... when I was taking OC's... I would wake up every morning in SEVERE withdrawl. Sometimes it would even wake me up. This is definitely what you're feeling. This may be hard to accept but you have a dependence to the OC's.
I wouldn't worry necessarily about the amount of pain medication it takes to relieve your pain as much as I would worry about withdrawl/dependence and what happens when the workers comp runs out.
27 Oct 2007
sparkey; I just wanted to tell you after reading your post I had to register & become a part of this group. You received excellent info from the other members - I too was on a high dose of OC / 80mgs 4x's w/ OXYIR 15mgs when needed for break thru a day.. 3 1/2 yrs on that dose & the truck in the mornings only gets bigger & bigger to the point it will feel like its dragging you for miles ALL DAY & NIGHT. I do not preach to anyone but will tell you this : after all that my doctor set up a bogus drug screening company when I went in for re-fills & I knew it was bogus & refused to give a fake company a sample & I was sent out of the office w/ not even a smile. I can honestly say "NOW" I know why people kill for drugs. I did everything & anything I could w/out going to the hospital for help. Its been a yr & 2 months since that day & its still extremely hard dealing w/ the pain & to be honest w/ you my body still isn't right. All I can say is good luck & be careful
28 Oct 2007
I have been on oxys and breakthrough oxycodone for a while and understand what you are going through. Myadvice is to take the oxys at regular schedules and use the percs when you feel pain breaking through- not just as they prescribe it. Every body metabolizes meds differently and you should not skip t oxy-though skip the percs unless you feel extra pain coming through. Waking up sore all over is your body's response to sleep and staying in one or few positions while you sleep. You will wake up stiff and in some pain, so take the oxy when you get up. I take mine with my morning coffee. The coffe elps to wake me up from that drowsy state but gets me to move around more. That's what you need to do in the morning. Stretches can get the night kinks out if you can do them- even if you simplify them. You should knw that the word "painkiller" is not a practical term in chronic pain. It does not kill the ain.
It just makes you more comfortable so you can function during the day. I recommend water therapy-even a water aerobics class at the Y. It is easier to move in water that on land and helps kee us fitter not fatter from the lack of things we once could do so well. Speak with your comp people and they should have no problem getting you a free membership. That was how I got it long ago. It alsogets you out of the house and prevents any self- loathing that may play mind games with you. I hope I have helped a bit. There are many of us suffering with unrelenting pain. At least now doctors are recognizing it and are more willing to treat it. I was on that methadone for a while too and sweated my undies off! Best of luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The pm dr has me on15mg morphine 2xs a day and 10/325 percs 4xs a day for my pain. I've recently found out I have a prolapsed bladder along with ...
2 answers • 18 May 2010
doctor appt because of office error so doc said she would mail my scripts... long story short i think she's screwin me and im gonna hafta come ...
2 answers • 15 Feb 2011
I think I am having an adverse side effect to my watson percs 10mg/325apap. I get this abnormal type of itching. Feels like something is crawling ...
4 answers • 12 Jul 2011
Ok If you stop taking suboxone,or taper off can you start taking percs to stop the withdrwals.Or no matter what does it take 2-3 days to have the ...
1 answer • 8 Nov 2011
I was wondering because i have managed to get myself weened off of 160mg of Oxycontin an high doses of roxicodone down to a few hydros and percs a ...
3 answers • 24 Feb 2015